Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Child has cold, cough, runny nose, loose stool. Given junior advil. Will he be okay?

My 3.5 year old son has had a cold/cough/runny nose for a few days. The cough seems to be worse in the morning and at night. Today he is running a low fever and had one loose stool movement earlier in the day (not diarrhea ) I just gave him a shower and noticed he has what look to be red freckles all over his face (could this be burst vessels from coughing?) I gave him a junior Advil about an hour or so before his shower and he has been taking Similasan Cold & Mucus for 4 days. His energy and disposition do not seem to be affected. I m concerned about the red dots all over his face. IS this something I should be concerned about and seek medical treatment
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  129
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Red dots- Petichiae over the face can happen after a severe bout of cough.

But I would suggest that you have him seen by your Pediatrician as Petichiae can happen if platelet counts are low that can happen in many viral infections.

Good too know that his activity is normal.

Regarding his cough- if its more in early mornings and night, its likely that he has a wheeze too. He might need broncho-dilators in that case. Unless broncho-dilators are given his cough may not subside if its a wheeze.
For his runny nose he might need anti-histamines too.

So its better that you have him seen by your Pediatrician and get him treated appropriately.

Hope my answer helps you.
Wish your son a speedy recovery.
Answered: Tue, 12 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor